Drug-Induced Hypersensitivity Syndrome Quiz

Check your symptoms and
find possible causes with AI for free

Medically Reviewed By:

Yuta Sasaoka

Yuta Sasaoka, MD

Pediatrics

From our team of 50+ doctors

Please choose the symptom you are most concerned about.

It will help us optimise further questions for you.

By starting the symptom checker, you agree to the Privacy Policy and Terms of Use

Find another symptom

How Ubie can help you

With an easy 3-min questionnaire, Ubie's AI-powered system will generate a free report on possible causes.

Your symptoms

Input your symptoms

Our AI

Our AI checks your symptoms

Your report

You get your personalized report

Personalized Report

✔︎  When to see a doctor

✔︎  What causes your symptoms

✔︎  Treatment information etc.

Just 3 minutes.
Developed by doctors.

Learn more about Drug-induced hypersensitivity syndrome

Content updated on Sep 20, 2022

What is drug-induced hypersensitivity syndrome?

Drug-induced hypersensitivity syndrome, also called drug rash with eosinophilia and systemic symptoms (DRESS), is a severe reaction to a drug characterized by fever, rash and multiorgan failure. It can occur anytime between 1-8 weeks after drug introduction. Drugs that most commonly cause DRESS include certain anti-seizures such as carbamazepine, phenytoin and phenobarbital, as well as allopurinol which is used for gout.

Symptoms of drug-induced hypersensitivity syndrome

  • Fever

  • Fatigue

  • Taking medication for seizures or epilepsy

  • Skin over the entire body is red

  • Swollen lymph nodes, usually small swellings at the neck, armpits, groin and behind the ears

  • Skin problem on the chest, tummy or back

  • Skin rashes with tiny bumps

  • Rashes or fever, 2 to 6 weeks after starting a new medication

Questions your doctor may ask to check for drug-induced hypersensitivity syndrome

Your doctor may ask these questions to diagnose drug-induced hypersensitivity syndrome

  • Do you have a fever?

  • Do you feel fatigued?

  • Are you currently taking medicine to prevent seizures?

  • Do you have skin redness over the whole body?

  • Do you feel your lymph nodes are swollen and enlarged?

Treatment for drug-induced hypersensitivity syndrome

Treatment includes immediate withdrawal of the causative drug followed by careful monitoring and supportive care. In severe cases, systemic corticosteroids to suppress inflammation may be prescribed by the doctor.

View the symptoms of Drug-induced hypersensitivity syndrome

Diseases related to Drug-induced hypersensitivity syndrome

Medically Reviewed By:

From our team of 50+ doctors

Just 3 minutes.
Developed by doctors.

Ubie is supervised by 50+ medical experts worldwide

Shohei Harase

Shohei Harase, MD

Neurology

Kameda Medical Center, Japan

Sanshiro Kato

Sanshiro Kato, MD

Emergency department

Kawai Clinic, Japan

Yu Shirai

Yu Shirai, MD

Psychiatry

Yotsuya Yui Clinic, Japan

Yoshinori Abe

Yoshinori Abe, MD

Internal medicine

Co-founder of Ubie, Inc.

Rohini R

Rohini R, MD

Ear, nose, throat (ENT)

Bayshore Health Centre, India

Seiji Kanazawa

Seiji Kanazawa, MD, PHD

Obstetrics and gynecology (OBGYN)

National Center for Child Health and Development, Japan

View our medical experts